MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US C-STEM SZ3; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US C-STEM SZ3; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Catalog Number 961163000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2014, the patient underwent a tha surgery for oa with the implants in question.After the surgery in (b)(6) 2024, x-rays showed no abnormalities in the liner in question.In (b)(6) 2025, ct scan revealed some wear (eccentricity of the head) movement behind the liner.On (b)(6) 2025, the patient visited the hospital complaining of abnormal noise and pain.An x-ray revealed significant displacement of the femoral head center.Dislocation and wear were suspected, but the x-ray findings did not reveal dislocation.The surgeon doubted that such extensive wear could occur in such a short period of time, and suspected liner dislocation.On (b)(6) a revision was scheduled for (b)(6) 2025.During the surgery, a sales representative checked the situation from the surgical field and confirmed the following: the liner at the top of the cup rim was embedded into the cup, with the anti-rotation tab destroyed.The delta head had collided with the cup rim and the tapered locking portion of the cup/liner (discolored due to friction with the head), causing significant damage.The surgeon determined that re-fixing the liners would be difficult, so all implants placed in the previous operation were removed and a complete revision was performed.The surgery was completed successfully with 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that on (b)(6) 2014, the patient underwent a tha surgery for oa with the implants in question.After the surgery in (b)(6) 2024, x-rays showed no abnormalities in the liner in question.In (b)(6) 2025, ct scan revealed some wear (eccentricity of the head) movement behind the liner.On (b)(6) 2025, the patient visited the hospital complaining of abnormal noise and pain.An x-ray revealed significant displacement of the femoral head center.Dislocation and wear were suspected, but the x-ray findings did not reveal dislocation.The surgeon doubted that such extensive wear could occur in such a short period of time, and suspected liner dislocation.On october 6th, a revision was scheduled for (b)(6) 2025.During the surgery, a sales representative checked the situation from the surgical field and confirmed the following: the liner at the top of the cup rim was embedded into the cup, with the anti-rotation tab destroyed.·the delta head had collided with the cup rim and the tapered locking portion of the cup/liner (discolored due to friction with the head), causing significant damage.The surgeon determined that re-fixing the liners would be difficult, so all implants placed in the previous operation were removed and a complete revision was performed.The surgery was completed successfully with 30 minutes surgical delay.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.C-stem sz3 only displays implantation and explanation sings.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the c-stem sz3 would have not contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device lot number d13102168, and no non-conformances / manufacturing irregularities were identified.Added: d10, h4.Corrected: h3.

Brand Name
C-STEM SZ3
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23450100
Report Number1818910-2025-18848
Device Sequence Number18134834
Product Code JDI
UDI-Device Identifier10603295235200
UDI-Public(01)10603295235200(17)180930(10)D13102168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number961163000
Device Lot NumberD13102168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/25/2025
01/27/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/26/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; C-STEM SZ3; DELTA CER HEAD 9/10 28MM -3; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN MAR ETO NEUT 28IDX48OD; PINNACLE SECTOR II CUP 48MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale